Georgia, 2015Damaging Winds in Georgia, August 10, 2015
August 10, 2015 · NWS FFC · 13 events in 13 counties and zones
A slow moving cold front combined with an upper-level short wave and strong afternoon heating to produce numerous severe thunderstorms, with damaging winds, across North Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $137,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front combined with an upper-level short wave and strong afternoon heating to produce numerous severe thunderstorms, with damaging winds, across North Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 10, 12:52 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 10, 12:52 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT MON AUG 10 2015
.PREV DISCUSSION... /ISSUED 413 AM EDT MON AUG 10 2015/
SHORT TERM /TODAY THROUGH TUESDAY/...
A COLD FRONT WILL IMPACT THE CWFA IN THE SHORT TERM PORTION OF THE
FORECAST AREA. THE FRONT CURRENTLY STRETCHES FROM THE MID
MISSISSIPPI RIVER VALLEY TO THE TENNESSEE VALLEY. THE BOUNDARY WILL
SLIP SLOWLY SOUTH TODAY...AND CROSS MUCH OF THE FORECAST AREA ON
TUESDAY.
DEWPOINTS HAVE BEGUN TO CREEP UP ACROSS THE CWFA...A SIGN OF
INCREASING LOW LEVEL MOISTURE. PRECIPITATION CHANCES WILL INCREASE
TODAY AHEAD OF THE FROPA. HI-RES MODELS ARE SHOWING A RATHER
ORGANIZED LINE OF SHOWERS AND THUNDERSTORMS MOVING SOUTH ACROSS
NORTH AND CENTRAL GA THIS AFTERNOON. THE LOCAL WRF AND THE HRRR DO
DIFFER A BIT...WITH THE WRF BEING LATER WITH THE CONVECTION. HAVE
TRIED TO COMPROMISE ON TIMING. BOTH MODELS...HOWEVER...INDICATE VERY
GOOD RAIN CHANCES ACROSS NORTHERN GA TODAY. SO...HAVE RAISED POPS TO
LIKELY IN THAT REGION.
ATMOS WILL BE FAVORABLE FOR STRONG TO ISOLATED SEVERE STORMS. GOOD
SURFACE INSTABILITY WILL BE PRESENT...WITH AN ASSIST BY A SHORTWAVE
DROPPING SOUTH IN THE MID LEVEL FLOW. MODELS CURRENTLY KEEP LAPSE
RATES FAIRLY WEAK...BUT THE SHORTWAVE WILL PROVIDE SOME LIFT.
COPIOUS CLOUD COVER SHOULD HELP LIMIT SEVERE STORM COVERAGE.
THE MAIN FOCUS FOR TODAYS CONVECTION SHOULD BE ANY
OUTFLOW/DIFFERENTIAL HEATING BOUNDARIES FROM THE THUNDERSTORM
COMPLEX CURRENTLY ACROSS THE MID MISSISSIPPI RIVER VALLEY. THE
ACTUAL FRONTAL BOUNDARY WILL PROVIDE A FOCUS FOR STORMS TOMORROW.
TEMPS SHOULD BE A FEW DEGREES COOLER THAN YESTERDAYS VALUES DUE TO
THE INCREASED CLOUD COVER. TEMP/DEWPOINT VALUES REMAIN BELOW
CRITICAL THRESHOLDS FOR A HEAT ADVISORY AT THIS TIME.
NLISTEMAA
LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
GUIDANCE IN DECENT AGREEMENT WITH AFOREMENTIONED FRONTAL BOUNDARY
IN THE SHORT TERM LINGERING ACROSS THE SOUTHERN TIER OF THE CWA
FOR TUESDAY NIGHT INTO WEDNESDAY...THEN FINALLY PUSHING JUST SOUTH
OF THE AREA AND BECOMING MORE DIFFUSE THRU THE REST OF THE WORK
WEEK. HAVE TRENDED CHANCE TO SLIGHT POPS ACCORDINGLY AND ADVECTION
OF ABNORMALLY DRY AIR IN FROM THE NW WILL ALLOW FOR A RATHER
PLEASANT WED AND THURS WITH SLIGHTLY BELOW NORMAL HIGHS AND
RESULTANT AFTERNOON RH VALUES IN THE 40S.
FOR FRIDAY INTO THE WEEKEND...A BROAD/WEAK AREA OF LOW PRESSURE
LOOKS TO DEVELOP ACROSS THE NORTHERN GULF OF MEXICO ALLOWING FOR
SOME LOW LEVEL MOISTURE TRANSPORT OFF THE ATLANTIC. HAVE CONTINUED
TO ADVERTISE A RETURN OF SLIGHT TO LOW END CHANCE POPS FOR PORTIONS
OF THE AREA...MAINLY FOR DIURNALLY DRIVEN CONVECTION. NO OTHER CLEAR
FORCING MECHANISM LOOKS TO BE PRESENT SO NOT EXPECTING ANYTHING
WIDESPREAD AND RATHER STAGNANT AIRMASS IN PLACE SO DEVELOPMENT
SHOULD BE TYPICAL SUMMERTIME OUTFLOW DRIVEN. TEMPS SHOULD BE
SLIGHTLY WARMER THAN MIDWEEK BUT CLOSE TO NORMAL OR SLIGHTLY BELOW
WITH ENHANCED CLOUD COVERAGE.
BAKER
&&
.AVIATION...
18Z UPDATE...
CURRENT RADAR SHOWS SCATTERED SHOWERS DEVELOPING AROUND ALL TAF
SITES. A MORE ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS WAS NOTED
OVER NE AL AND MOVING ESE. HI-RES MODELS BRING TH MORE ORGANIZED
CONVECTION TO THE NW ACROSS THE ATLANTA AREA TAF SITES BETWEEN 20-
24Z. WILL CONTINUE TO SHOW TEMPO TSRA 20-24Z FOR NOW... WITH VCSH
HANDLING THE CURRENT SHOWERS UNTIL 20Z. SCATTERED SHOWERS MAY LINGER
OVERNIGHT... WITH MVFR CIGS EXPECTED TO SETTLE IN OVER MOST TAF
SITES BY 09Z TUE... THEN PERSIST THROUGH 15-16Z TUE. A PRE-FRONTAL
TROUGH SHOULD PUSH SOUTH OF ATLANTA TAF SITES BY 17-18Z... WITH A
DRIER NW FLOW SPREADING VFR CONDITIONS INTO THE AREA TUE AFTERNOON.
//ATL CONFIDENCE...18Z UPDATE...
MED CONFIDENCE ALL ELEMENTS.
/39
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 90 72 89 71 / 40 40 30 30
ATLANTA 90 74 88 72 / 40 40 30 20
BLAIRSVILLE 84 67 83 63 / 60 40 30 10
CARTERSVILLE 90 71 88 68 / 60 40 30 20
COLUMBUS 93 76 91 74 / 40 30 40 40
GAINESVILLE 87 72 87 71 / 60 40 30 20
MACON 92 74 90 73 / 40 30 40 40
ROME 91 72 89 68 / 60 40 30 10
PEACHTREE CITY 91 72 89 70 / 40 30 30 30
VIDALIA 92 73 92 74 / 30 20 40 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 10, 10:56 AM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 AM EDT MON AUG 10 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1156 AM EDT MON AUG 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...ISOLATED STRONG TO SEVERE STORMS POSSIBLE ACROSS NORTH GEORGIA
AND PORTIONS OF CENTRAL GEORGIA...
WEATHER HAZARDS EXPECTED...
STRONG TO DAMAGING WINDS AND FREQUENT LIGHTNING.
DISCUSSION...
AN APPROACHING COLD FRONT FROM THE NORTHWEST WILL ALLOW FOR
INCREASING THUNDERSTORM CHANCES THIS AFTERNOON AND TONIGHT AS THIS
SYSTEM MOVES SOUTHEAST. A BROKEN LINE OF THUNDERSTORMS IS EXPECTED
TO MOVE THROUGH PORTIONS OF NORTH GEORGIA DURING THE LATE
AFTERNOON HOURS AND SETTLE INTO CENTRAL GEORGIA LATE THIS EVENING
AND TONIGHT. SOME STORMS MAY BE STRONG TO SEVERE...ESPECIALLY
ALONG AND NORTH OF A LAGRANGE TO WASHINGTON LINE. HIGHEST CHANCES
OF STRONG TO SEVERE STORMS WILL BE BETWEEN 3 PM AND MIDNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE FRONT WILL PUSH SLOWLY SOUTHEAST ACROSS CENTRAL GEORGIA ON
TUESDAY ALLOWING FOR THE CONTINUED THREAT OF STRONG TO SEVERE
STORMS MAINLY IN THE AFTERNOON TO EVENING PERIOD. DAMAGING WINDS
AND FREQUENT LIGHTNING WILL AGAIN BE THE MAIN THREATS.
WEDNESDAY AND THURSDAY HAVE STORM CHANCES LIMITED TO SOUTHERN PORTIONS
OF CENTRAL GEORGIA AS THE FRONT LOOKS TO SLOW DOWN AND STALL.
SLIGHT TO LOW END CHANCES OF STORMS RETURN TO THE REST OF THE AREA
FOR THE END OF THE WEEK INTO NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED...THOUGH SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 10, 1:28 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 PM EDT MON AUG 10 2015
GAZ001-002-101900-
DADE GA-WALKER GA-
228 PM EDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR DADE AND WALKER COUNTIES UNTIL
300 PM EDT...
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRIDGEPORT...MOVING EAST AT 45 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAFAYETTE...TRENTON...FORT OGLETHORPE...CHICKAMAUGA...LOOKOUT
MOUNTAIN...CHATTANOOGA VALLEY...LA FAYETTE...RISING FAWN...NAOMI...
CHATTANOOGA VALLEY...NOBLE...CLOUDLAND CANYON STATE PARK...COOPER
HEIGHTS...NEW ENGLAND...MORGANVILLE...ROCK SPRING...WILDWOOD...
LINWOOD...FAIRVIEW AND STEPHENSVILLE.
LAT...LON 3498 8527 3486 8526 3486 8520 3478 8520
3478 8516 3477 8515 3472 8517 3472 8514
3465 8514 3466 8554 3497 8560
TIME...MOT...LOC 1828Z 249DEG 38KT 3492 8571Special weather statement, Aug 10, 1:32 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EDT MON AUG 10 2015
GAZ025-027-036-101900-
MADISON GA-CLARKE GA-JACKSON GA-
232 PM EDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...CLARKE AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 300 PM EDT...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NICHOLSON...OR NEAR ATHENS...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATHENS...NICHOLSON...WINTERVILLE...COLBERT...HULL...ATHENS-CLARKE
COUNTY (BALANCE)...WHITEHALL...NEESE...DIAMOND HILL...BEECHWOOD
HILLS...BEAR CREEK RESERVOIR...WESTGATE PARK...SANDY CREEK RECREATION
AREA...STATE BOTANICAL GARDEN OF GA...JAMES HOLLAND YOUTH SPORTS
CMPX...BARRETTS MILL AND OCONEE HEIGHTS.
LAT...LON 3406 8315 3401 8320 3401 8324 3400 8327
3398 8327 3396 8326 3395 8328 3391 8325
3385 8329 3386 8333 3387 8333 3387 8336
3393 8342 3393 8346 3397 8354 3414 8344
TIME...MOT...LOC 1832Z 298DEG 10KT 3403 8342Special weather statement, Aug 10, 2:01 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT MON AUG 10 2015
GAZ001>003-011-101945-
DADE GA-CATOOSA GA-CHATTOOGA GA-WALKER GA-
301 PM EDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR DADE...CATOOSA...CHATTOOGA AND
WALKER COUNTIES UNTIL 345 PM EDT...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR LOOKOUT MOUNTAIN TO
10 MILES EAST OF IDER TO NEAR LITTLE RIVER CANYON NATIONAL
PRESERVE...AND MOVING EAST AT 35 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAFAYETTE...SUMMERVILLE...RINGGOLD...FORT OGLETHORPE...ROSSVILLE...
CHICKAMAUGA...TRION...LOOKOUT MOUNTAIN...CHATTANOOGA VALLEY...LA
FAYETTE...LYERLY...MENLO...LAKEVIEW...NAOMI...CLOUDLAND...BOYNTON...
SUTTLES MILL...HOLLAND...BERRYTON AND NOBLE.
LAT...LON 3491 8502 3488 8501 3486 8506 3482 8506
3482 8513 3473 8517 3472 8505 3459 8506
3458 8511 3444 8518 3437 8533 3429 8539
3429 8546 3469 8555 3498 8545 3499 8498
TIME...MOT...LOC 1900Z 278DEG 32KT 3502 8536 3465 8549 3434 8571Thunderstorm Wind, Whitfield
- When
- August 10, 2:20 PM EST to 2:30 PM EST
- Where
- Whitfield County, 102.61 mi WNW of Alvin to 101.38 mi WNW of Alvin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 34.786, -84.991
The Whitfield County Emergency Manager reported trees blown down on Walston Street, School Street, Beaverdale Road and Charolais Trail.
Thunderstorm Wind, Catoosa
- When
- August 10, 2:25 PM EST to 2:30 PM EST
- Where
- Catoosa County, 1.23 mi SSE of East Boynton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 34.903, -85.166
The Catoosa County Emergency Manager reported trees blown down on power lines along Smoketree Circle near Boynton.
Thunderstorm Wind, Chattooga
- When
- August 10, 2:35 PM EST to 2:45 PM EST
- Where
- Chattooga County, 0.29 mi N of Berryton to 0.48 mi ENE of Trion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.454, -85.389
The Chattooga County Emergency Manager reported trees blown down from around Berryton to Trion, including on Tavern Lane and Filter Plant Road.
Thunderstorm Wind, Clarke
- When
- August 10, 2:49 PM EST to 3:00 PM EST
- Where
- Clarke County, 0.94 mi W of Green Acres to 1.23 mi N of Athens
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 33.932, -83.386
The Clarke County 911 Center reported numerous trees and power lines blown down with some damage to homes and businesses. Locations included Broad Street, Hancock Avenue, College Avenue and Memorial Park.
Thunderstorm Wind, Murray
- When
- August 10, 2:49 PM EST to 2:55 PM EST
- Where
- Murray County, 0.29 mi ENE of Spring Place
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Amateur Radio
- Coordinates
- 34.752, -84.815
An amateur radio operator reported utility lines down on Spring Place Smyrna Road near Leonard Bridge Road.
Thunderstorm Wind, Dawson
- When
- August 10, 3:36 PM EST to 3:46 PM EST
- Where
- Dawson County, 3.23 mi SW of Juno to 2.33 mi E of Juno
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.434, -84.236
The Dawson County Emergency Manager reported numerous trees blown down across the county including on Highway 53 at Tinsley Road, on Cowart Road, on Steve Tate Highway and on Grover Burt Road at Highway 136.
Thunderstorm Wind, Cherokee
- When
- August 10, 3:50 PM EST to 4:00 PM EST
- Where
- Cherokee County, 0.87 mi SSE of Waleska to 0.42 mi N of Ball Ground
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.308, -84.545
The Cherokee County Emergency Manager reported several trees blown down in the Waleska and Ball Ground areas.
Thunderstorm Wind, White
- When
- August 10, 4:09 PM EST to 4:17 PM EST
- Where
- White County, 1.51 mi W of Cleveland to 1.62 mi WNW of Eastburn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.600, -83.777
The White County Emergency Manager relayed that local law enforcement in the Cleveland area reported trees blown down at Highway 129 and Hulsey Road, on both Green Street and Town Creek Road at Highway 75 South and on Highway 115 East at Pless Road. At the Green Street location a tree fell on a house but only minor damage was reported.
Thunderstorm Wind, Hall
- When
- August 10, 4:09 PM EST to 4:19 PM EST
- Where
- Hall County, 2.54 mi W of Murrayville to 0.86 mi W of Murrayville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 34.414, -83.944
The Hall County Emergency Manager reported about a dozen trees blown down west of Murrayville. One tree fell on a mobile home on Crystal Lake Drive.
Thunderstorm Wind, Forsyth
- When
- August 10, 4:13 PM EST to 4:14 PM EST
- Where
- Forsyth County, 2.71 mi E of Silver City
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.324, -84.073
The Forsyth County Emergency Manager reported one tree blown down at A C Smith Road and Hopewell Road.
Thunderstorm Wind, Morgan
- When
- August 10, 4:21 PM EST to 4:31 PM EST
- Where
- Morgan County, 1.26 mi NNW of Dorsey to 1.14 mi WNW of Smyrna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 33.588, -83.505
The Morgan County 911 Center reported numerous trees and power lines blown down in the Madison area. One tree fell on a home causing structural damage. No injuries were reported.
Thunderstorm Wind, Fulton
- When
- August 10, 5:00 PM EST to 5:10 PM EST
- Where
- Fulton County, 2.43 mi SSW of Atlanta to 3.15 mi ENE of Atlanta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 33.738, -84.418
Reports of trees blown down on Ralph David Abernathy Boulevard and Morningside Drive were received on social media.
Thunderstorm Wind, Butts
- When
- August 10, 6:00 PM EST to 6:10 PM EST
- Where
- Butts County, 0.69 mi S of Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.290, -83.970
The Butts County Emergency Manager reported trees blown down in Jackson, one onto power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Alabama, August 10, 20152 deaths · 2 injured · $29,000 · 52 kt wind · 9 events
- Wildfire in Idaho, August 10 to 31, 20151 death · 1 injured · $8.5 million · 1 event
- Damaging Winds in Montana, August 10 to 11, 20151 death · 3 injured · $1.0 million · 64 kt wind · 7 events
- Rip Current in New Jersey, August 10, 20151 death · 1 event
- Wildfire in Texas, August 10 to 16, 2015$500,000 · 1 event
- Flash Flooding and Damaging Winds in New York, August 10, 2015$110,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Colorado, August 10, 2015$50,000 · 1 in hail · 2 events
- Damaging Winds in Mississippi, August 10 to 11, 2015$36,000 · 50 kt wind · 7 events
- Tornado in Pennsylvania, August 10, 2015$25,000 · EF0 · 1 event
- Damaging Winds in Alabama, August 10, 201550 kt wind · 8 events
- Damaging Winds in Tennessee, August 10, 201550 kt wind · 6 events
- Damaging Winds in Ohio, August 10, 2015$12,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598800, 598804, 598805, 598806, 598807, 598808, 598809, 598810, 598811, 598812, 598813, 598816, 598817.